Alert archive / North Carolina / Freeze Warnings in 2011
Freeze Warning 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this freeze warning at Nov 11, 2011, 2:44 PM EST for 7 counties in North Carolina. It took effect at Nov 12, 2011, 4:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 2:44 PM EST (19:44 UTC)
- In effect from
- Nov 12, 2011, 4:00 AM EST
- Expired
- Nov 12, 2011, 8:44 AM EST
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Hyde County, NC, Jones County, NC, Pamlico County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 88 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -223 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WWUS72 KMHX 111944 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 244 PM EST FRI NOV 11 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY... .HIGH PRESSURE WILL BUILD OVER EASTERN NORTH CAROLINA TONIGHT PRODUCING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DROP TO OR BELOW THE FREEZING MARK CREATING A HARD FREEZE FOR A PROLONGED PERIOD ACROSS MUCH OF EASTERN NORTH CAROLINA LATE TONIGHT. NCZ045>047-080-081-092>095-098-121000- /O.UPG.KMHX.FZ.A.0003.111112T0900Z-111112T1400Z/ /O.NEW.KMHX.FZ.W.0002.111112T0900Z-111112T1400Z/ WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 244 PM EST FRI NOV 11 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...28-32 DEGREES BY DAYBREAK SATURDAY. * TIMING...LATE TONIGHT AND EARLY SATURDAY MORNING. * IMPACTS...THESE TEMPERATURES OVER SEVERAL HOURS EARLY SATURDAY MORNING WILL RESULT IN EXTENSIVE DAMAGE OR KILLING OF TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
600 WWUS72 KMHX 120710 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 210 AM EST SAT NOV 12 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FOR MUCH OF EASTERN NORTH CAROLINA TODAY... .HIGH PRESSURE CENTERED OVER EASTERN NORTH CAROLINA EARLY THIS MORNING WILL CONTINUE TO PRODUCE CLEAR SKIES AND LIGHT WINDS. THIS HAS ALLOWED TEMPERATURES TO DROP TO OR BELOW THE FREEZING MARK CREATING A HARD FREEZE FOR A PROLONGED PERIOD ACROSS MUCH OF EASTERN NORTH CAROLINA. NCZ045>047-080-081-092>095-098-121400- /O.CON.KMHX.FZ.W.0002.111112T0900Z-111112T1400Z/ WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 210 AM EST SAT NOV 12 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES...28-32 DEGREES BY DAYBREAK TODAY. * TIMING...EARLY THIS MORNING. * IMPACTS...THESE TEMPERATURES OVER SEVERAL HOURS EARLY THIS MORNING WILL RESULT IN EXTENSIVE DAMAGE OR KILLING OF TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
870 WWUS72 KMHX 121344 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 844 AM EST SAT NOV 12 2011 ...FREEZE WARNING CANCELLED... .TEMPERATURES HAVE RISEN ABOVE FREEZING AND THE WARNING IS CANCELLED. ALL COUNTIES IN THE WARNING SAW FREEZING TEMPERATURES AND THE GROWING SEASON HAS ENDED. NCZ045>047-080-081-092>095-098-121445- /O.CAN.KMHX.FZ.W.0002.000000T0000Z-111112T1400Z/ WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES- CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE... MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY... BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 844 AM EST SAT NOV 12 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this freeze warning went out at Nov 11, 12:58 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 11, 12:58 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1258 PM EST FRI NOV 11 2011
.SYNOPSIS...
STRONG HIGH PRESSURE WILL BUILD INTO NORTH CAROLINA FROM THE WEST
TODAY. THE HIGH WILL SLIDE OFFSHORE LATER SATURDAY AND
SUNDAY...THEN CONTINUE OFFSHORE EARLY NEXT WEEK WHILE STILL
INFLUENCING THE WEATHER. A COLD FRONT WILL MOVE ACROSS THE AREA
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1020 AM FRIDAY...NO CHANGES TO PREVIOUS FCST. CAA CONTINUING
AND WILL KEEP MAX TEMPS 50-55 EVEN WITH FULL INSOLATION. GUSTY NW
WINDS WILL CONTINUE THROUGH AFTN.
/PREVIOUS DISCUSSION/
AS OF 655 AM FRIDAY...NO CHANGES TO PREVIOUS THINKING WITH HIGH
PRESSURE BUILDING IN FROM THE WEST TODAY. STRONG COLD ADVECTION WILL
PRODUCE CHILLY TEMPERATURES WITH HIGHS ABOUT 20 DEGREES COOLER THAN
THURSDAY. EXPECTING MAXIMUM TEMPERATURES ONLY IN THE LOWER TO MIDDLE
50S DESPITE SUNNY SKIES. MHX VWP INDICATED 35 KT AT 2000 FT SO ONCE
DAYTIME HEATING PRODUCES CONVECTIVE OVERTURNING GUSTY NORTHWEST
WINDS TO 25 MPH WILL DEVELOP AFTER 14Z AND ADD TO THE CHILL. MINIMUM
RELATIVE HUMIDITIES OF 25 TO 30% COMBINED WITH WIND GUSTS TO 25 MPH
WILL LEAD TO AN ENHANCED FIRE THREAT THIS AFTERNOON. FORTUNATELY
TEMPERATURES WILL BE COOL WHICH WILL LESSEN THE SEVERITY OF THIS
THREAT SOMEWHAT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS OF 300 AM FRIDAY...HIGH PRESSURE WILL CREST OVER THE AREA
TONIGHT. LOOKS LIKE FREEZE CONDITIONS WILL BE LIKELY OVER THE
COUNTIES EAST OF HIGHWAY 17 SO HAVE ISSUED A FREEZE WATCH FOR ALL
BUT THE OUTER BANKS...WHICH WILL REMAIN ABOVE FREEZING DUE TO LOW
LEVEL MIXING. WITH CLEAR SKIES AND WINDS EXPECTED TO DECOUPLE LATE
EVENING THINK TEMPERATURES WILL HAVE NO TROUBLE REACHING OR
FALLING BELOW THE FREEZING MARK ACROSS MUCH OF EASTERN NC
OVERNIGHT. WENT WITH OR JUST BELOW THE COLDEST MOS FOR LOW
TEMPERATURES.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 115 AM FRI...MODELS IN CLOSE AGREEMENT THROUGH NEXT WEEK.
LARGE SURFACE RIDGE OVER THE AREA SATURDAY MORNING WILL SHIFT OFF
THE COAST DURING THE DAY. THIS WILL SET UP A WARMING TREND WHICH
WILL LAST THROUGH THE WEEK. HIGHS WILL START OFF ON SATURDAY IN
THE LOWER 60S...WARMING INTO THE LOWER TO MID 70S MONDAY THROUGH
WEDNESDAY. ANOTHER SHOT OF COOLER AIR ARRIVES WITH A COLD FRONT ON
THURSDAY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDA/...
SHORT TERM /THROUGH 18Z SATURDAY/...
AS OF 1255 PM FRIDAY...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES
THROUGH THE REST OF TODAY. SKIES ARE CLEAR UNDER BUILDING HIGH
PRESSURE. BLUSTERY NWLY FLOW WILL CONTINUE THROUGH THE AFTERNOON AS
A STRONG UPPER LEVEL TROUGH EXITS THE REGION. WINDS WILL STAY UP
AROUND 10-12KTS GUSTING 15-20KTS. WINDS WILL QUICKLY DROP AND
EVENTUALLY DECOUPLE TONIGHT WITH A CHANCE OF FOG FORMATION. WITH
RADIATIONAL COOLING IN PLACE AND CALM WINDS...FOG DEVELOPMENT IS
POSSIBLE. THE HINDERING FACTOR IS IF CONDITIONS DO NOT DECOUPLE DUE
TO THE LINGERING PRESSURE GRADIENT AND/OR THE ATMOSPHERE IS TOO DRY
NEAR THE SURFACE. MODEL GUIDANCE SUGGESTS THAT DEW POINT
DEPRESSIONS WILL BE ABOVE 3 DEGREES WHICH ILLUSTRATES FAIRLY DRY
CONDITIONS FOR USUAL FOG FORMATION. WINDS WILL BACK TO THE SW
OVERNIGHT AND INCREASE AFTER SUNRISE...HELPING TO ERODE ANY LOW
LEVEL MOISTURE THAT MAY DEVELOP. ANOTHER PLEASANT DAY IS ON TAP FOR
SATURDAY WITH SSWLY WINDS...AROUND 8KTS.
LONG TERM /18Z SATURDAY THROUGH WEDNESDAY/...
AS OF 1255 PM FRIDAY...FOG FORMATION LOOKS MORE LIKELY SATURDAY
NIGHT/SUNDAY MORNING WITH RETURN FLOW CONTINUING OVER THE NEXT
COUPLE OF DAYS. CLOUD COVER WILL LIKELY INCREASE SUNDAY IN RESPONSE
TO A SHORTWAVE CROSSING THE AREA. FOG FORMATION IS NOT OUT OF THE
QUESTION EACH MORNING THROUGH THE BEGINNING PART OF NEXT WEEK WITH
HIGH PRESSURE IN PLACE. THE NEXT FRONT WILL APPROACH THE AREA BY
MID-WEEK.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1020 AM FRIDAY...NO CHANGES WITH FCST UPDATE. GUSTY NW WINDS
WITH CONTINUING CAA PRODUCING SCA CONDITIONS ALL MARINE ZONES...WITH
GRADUAL DECREASING TREND EXPECTED DURING AFTN.
/PREVIOUS DISCUSSION/
AS OF 655 AM FRIDAY...STRONG CAA SURGE KICKING IN BEHIND THE COLD
FRONT WHICH PASSED THROUGH THE WATERS THURSDAY EVENING AND IS
PRODUCING NW WINDS TO 25 KT WITH HIGHER GUSTS EARLY THIS MORNING.
THESE WINDS WILL SLOWLY SUBSIDE THIS AFTERNOON AND WILL BE BELOW
25 KT BY EVENING. SEAS WILL PEAK EARLY THIS MORNING AROUND 10 FT
THEN BEGIN TO DROP THIS AFTERNOON FALLING BELOW 6 FT BY THIS
EVENING. THUS WE ARE EXPECTING ALL SMALL CRAFT ADVISORIES TO END
LATE TODAY. TONIGHT NW WINDS WILL BE DIMINISHING TO 10 TO 15 KT
AND SEAS WILL CONTINUE TO SUBSIDE TO 2 TO 3 FT AS HIGH PRESSURE
BUILDS OVER THE WATERS.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 115 AM FRI...MODELS IN GOOD AGREEMENT THROUGH THE PERIOD SO
USED AN OVERALL BLEND. HIGH PRESSURE CENTERED OVER THE AREA
SATURDAY MORNING WILL QUICKLY MOVE OFF THE COAST DURING THE DAY.
THE RESULTING SOUTH TO SOUTHWEST FLOW WILL THEN PERSIST THROUGH
THE WEEK. CONDITIONS WILL REMAIN BELOW SMALL CRAFT LEVELS. NEXT
WIND SHIFT WILL COME LATE IN THE WEEK WITH THE PASSAGE OF A COLD
FRONT WEDNESDAY NIGHT AS WINDS VEER TO THE NORTH.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
NCZ045>047-080-081-092>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR AMZ130-
135-156-158.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ150-
152-154.
&&
SYNOPSIS...JME
NEAR TERM...JBM/JME
SHORT TERM...JME
LONG TERM...HSA/CQD
AVIATION...LEP
MARINE...JME/HSAHazardous weather outlook, Nov 11, 3:53 AM EST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 353 AM EST FRI NOV 11 2011 NCZ029-044-079-090-091-120900- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 353 AM EST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. GUSTY NORTHWEST WINDS TO 25 MPH AND LOW RELATIVE HUMIDITIES OF 25 TO 30% WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045>047-080-081-092>094-098-120900- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN- PAMLICO-ONSLOW- 353 AM EST FRI NOV 11 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. GUSTY NORTHWEST WINDS TO 25 MPH AND LOW RELATIVE HUMIDITIES OF 25 TO 30% WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-120900- CARTERET- 353 AM EST FRI NOV 11 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. GUSTY NORTHWEST WINDS TO 25 MPH AND LOW RELATIVE HUMIDITIES OF 25 TO 30% WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-120900- OUTER BANKS DARE-OUTER BANKS HYDE- 353 AM EST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:45 AM EST | Freeze Watch | MHX | Beaufort, Dare, Hyde, Jones, Pamlico, Tyrrell and 1 more | 11 hr |
Nearby
Freeze Warnings in North Carolina, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.